Drought, Camp
- When
- January 1, 12:00 AM CST to January 16, 8:00 AM CST
- Where
- Camp forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.973, -94.978 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued throughout the first half of January across Camp, Southern Morris, and much of Cass Counties in East Texas, in wake of a very dry December 2019 that was observed across these areas. However, the frequency of rainfall events increased across East Texas during the middle and latter half of January, with monthly rainfall amounts ranging between four and five…
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions continued throughout the first half of January across Camp, Southern Morris, and much of Cass Counties in East Texas, in wake of a very dry December 2019 that was observed across these areas. However, the frequency of rainfall events increased across East Texas during the middle and latter half of January, with monthly rainfall amounts ranging between four and five inches across these three counties, which was one to two inches above normal. This rain, the resultant runoff it produced, and the improved streamflows across the area creeks and streams, resulted in a one category drought improvement to Moderate Drought (D1) across Camp, Southern Morris, and much of Cass Counties by mid-month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 31, 11:47 PM CST, 13 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1147 PM CST Tue Dec 31 2019 .AVIATION... For the 01/06z TAFs, increasing cloud cover and lowering ceilings can be expected through the period, but VFR conditions should prevail areawide until at least 02/00z. Surface winds will be light and variable early before increasing to between 7 and 12 kts after sunrise Wednesday. A large area of rain and scattered showers should develop and move from southwest to northeast across the area during the latter half of the period. Portions of East Texas may be affected as early as 01/21z, but the remainder of the area should remain dry until after 02/03z. As the showers begin to affect the terminals, ceilings will continue to lower, with MVFR conditions prevailing at most locations by the end of the TAF period. CN && .PREV DISCUSSION... /issued 953 PM CST Tue Dec 31 2019/ UPDATE... Cirrus shield has spread across almost the entire forecast area this evening. Mid and high level clouds cover will continue to increase from southwest to northeast through the overnight and early morning hours. Therefore, sky grids were updated to match these trends. Otherwise, a quiet night is expected with the center of a surface high directly overhead. Despite the cloud cover, low dewpoints should allow temperatues to cool nicely tonight leading to more sub freezing temperatures for most of the northern half of the area. CN PREV DISCUSSION... /issued 350 PM CST Tue Dec 31 2019/ SHORT TERM.../Tonight through Wednesday Night/ Beautiful conditions across the Four State Region today after a chilly start to the morning. Afternoon highs have ranged through the 50s with some 60s possible by the end of the afternoon before we conclude the day across our southern most zones. Clear skies have graced our region for the last couple days but a look at visible satellite shows changes coming with increasing cloud cover across southern and southeast Texas with these clouds poised to move across our region late tonight and especially on Wednesday. This increasing cloud cover is in response to increasing southwest flow aloft ahead of a deep upper low currently spinning across the Baja region of Old Mexico. Clouds should thicken from the top down through the short term portion of the forecast and increased upper forcing will tap increasing Eastern Pacific and Gulf of Mexico moisture to result in increasing precipitation chances. Much of Wednesday should remain dry but did keep chance pops for late afternoon across our southwest third as moisture does appear to be a little ahead of the short term progs given latest Vis Satellite Imagery. Precipitation coverage should become more widespread late Wednesday Night and especially on Thursday with an increasing convective coverage threat, especially across our southern and eastern half where storm training may result in an excessive heavy rainfall threat before we get dry slotted from the south and west the closer the trough approaches our region by the end of the week but more on this in the long term discussion. 13 LONG TERM.../Thursday through Tuesday/ By Thursday, strong SW flow aloft will be in place across the region as showers and thunderstorms expand in coverage and intensity during the day as forcing increases. This will occur as a significant upper level trough out west ejects from the Rockies and deepens across the Southern Plains, eventually pivoting eastward Thursday night through Friday with a trailing cold front. The rich supply of moisture from the Pacific will be further enhanced by another trough across Mexico which will eventually be absorbed by the northern trough as it lifts farther NE late Thursday. Periods of moderate to heavy rainfall will be likely across our SE half Thursday through Thursday evening while mostly lighter rain amounts are expected over the NW half of the region. As a result, have trended PoPs much higher farther south and east with a marginal threat of excessive rainfall across our extreme SE zones. Some isolated flooding cannot be ruled out, especially in low-lying and poor draining areas, as 1-2 inches of rainfall will be possible with isolated higher amounts through Thursday night as the cold front shifts into the region. The cold front will clear the region during the day on Friday as cooler and drier conditions will result through much of the weekend, yielding plenty of sunshine and breezy NW winds through Saturday. High pressure will continue to dominate through Sunday as winds gradually return southerly as the center of the high shifts east during the day on Sunday. Highs will generally range through the 50s on Saturday and warm into the 60s by Sunday while overnight lows will mainly run in the 30s to lower 40s. Another cold front will advance into the region early next week, bringing the next chance of rain to much of the region. However, the overall impacts look to be minimal with light rainfall amounts expected. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 33 56 50 63 / 0 20 90 90 MLU 31 56 49 64 / 0 10 100 100 DEQ 27 54 46 61 / 0 10 70 70 TXK 31 54 47 60 / 0 10 80 80 ELD 28 55 48 60 / 0 10 90 100 TYR 36 55 51 63 / 0 30 80 70 GGG 34 56 49 63 / 0 30 90 80 LFK 36 55 50 64 / 0 50 100 90 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/35
Hazardous Weather Outlook National Weather Service Shreveport LA 1208 PM CST Tue Dec 31 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011815- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1208 PM CST Tue Dec 31 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Our next round of scattered showers and isolated thunderstorms will be arriving late on New Year's Day, increasing in coverage and intensity overnight and through much of Thursday. One to two inches of rainfall can be expected with locations east of a line from Toledo Bend to Monroe, Louisiana, likely to see the heaviest rainfall. Some isolated flooding of low-lying and poor drainage areas cannot be totally ruled out across these areas. Conditions will begin to improve by Thursday night into Friday morning as a cold front advances across the region and the rainfall gradually comes to an end. No organized threat of hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters is not anticipated this week. 19
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, January 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 867238, 867239, 867240.